Jump to content

new comer


[tr...]

Recommended Posts

This has been a nightmare.  Started taking 0.5mg Ativan in Feb started getting sick toward end of april.  Took ativan for 4 months.  Went to Dr. said I wasn't addicted but after reading other peoples stories I know I was.  Didn't understand what was happening to my body.  All kinds of weird symptoms.  Went off c/t may 30th.  Really got sick and scared after that. Thought I was going to die.  Still scared.
Link to comment
Share on other sites

Hello trharris, welcome to BenzoBuddies.

 

Its amazing at how quickly benzos can turn on us isn't it?  People have been known to get physically addicted in as little as two weeks.  Generally benzos shouldn't be prescribed for more than 4 weeks.  Some doctors don't seem to think addiction is possible on "low" doses of benzos but as you and many others can attest, it definitely is.

 

Since you did a cold turkey you may have it rough for awhile.  I think you are too far out now to reinstate, so you should definitely press on ahead.  We will gladly support you through your recovery. 

 

What kind of weird symptoms are you currently experiencing?

 

Hang in there, this nightmare does end, I promise you  ;)

 

Crono

Link to comment
Share on other sites

Not having weird symptoms now.  Little nausea, vision still blurred in morning.  In april I had slow motion vision, hair was falling out,  Losing weight,  Buzzing inside,  legs pulsing, veins popping out in hands when went in heat, dry mouth, squeezing around head, bruised very easily.  These symptoms would make me panic.  Panic attacks and agoraphobia.
Link to comment
Share on other sites

It definitely sounds like you were worse your last 2 months on the meds than you are now.  That is really good to hear.  Hopefully this means you will have a relatively quick recovery.

 

I had morning nausea for several weeks after my last dose, a cup of hot water with ginger root helped me get by.  I am just now gaining the weight back that I lost  :sick:

Link to comment
Share on other sites

Im so mad at the dr for not informing me that this drug is so dangerous.  Then my drs didn't want to help.  I had to look this drug up on line to figure out that Ativan was the problem.  I have had 9 good days where things are tolerable to function almost normally.  Does this mean the worst is over? 
Link to comment
Share on other sites

I think the reason I had such a hard time while still taking Ativan was because I was only taking it every other day.  I have been w/d for several months.
Link to comment
Share on other sites

Often the first several weeks after a cold turkey are the worst. That is not to say that it becomes a walk in the park afterwards, but the short term goal is to become "functional" again.

 

For several months you may have some symptoms disappear and new ones crop up, but try not to let it cause panic.  As long as you know that they are just signs that your body is trying to heal itself, it may allay the anxiety a little bit.  Many people get checked out at the doctor's periodically throughout their recovery for assurance purposes.

 

It is a good sign that you have already been having days where you almost feel normal (otherwise known as windows).  They are just a preview of what is to come with time.

Link to comment
Share on other sites

Hi trharris

 

I'm sorry you feel so bad right now, those sound like common symptoms though. If you check out medically ok, then you can chalk it all up to the benzo beast. You may be uncomfortable for some time but just know that it will pass. We're here to support you however we can.

 

Welcome to BenzoBuddies :)

Link to comment
Share on other sites

I had 24 monitor, chest xray, 2 ekg's, ecocardiogram done just prior to being put on ativan for anxiety.  I was also sensitive to light and sound, anxiety, a couple of panic attacks since c/t ativan.  I am eating right and exercising.  Drinking plenty of water.  Just need some support for how this effected me mentally.  Im flying to MO to get married July 2nd a little scared.
Link to comment
Share on other sites

Congratulations on your upcoming marriage, does your fiancee understand what's happening to you?  I'm glad you're feeling a little better than you were, you'll get your life back, no worries okay?
Link to comment
Share on other sites

Hi trharris.

 

I tell myself these are sensations and nothing more.. Its sounds easy but I am 6 weeks off Klonopin and I am learning each day to accept the WD and realize that its not forever and that I heal a little each day.

I was only on the drug for 2 months in total and I could not just stop without experiencing a lot of the scaring things you described.  Trust that you are getting better and that this will pass...

 

We are here to support you..

Link to comment
Share on other sites

My fiance doesnt undersand.  He was scared with the panic attacks.  Im not sure he knows how to cope or support me but he tries in his way.  I just get scared with the w/d.  The only thing left that I worry about is the weight loss.  I think I have stabalized now.  I can tell my muscles more tone due to the exercise.  Food tastes good when before it tasted like metal.  I find myself getting cravings for food while watching food channel.  Thanks for all of your support it means so much.  Small baby steps.
Link to comment
Share on other sites

No one really gets it unless they live it and we hate to see anyone go through this.  I'm glad you're seeing some of your senses waking up, the darn drug slowly dulls us and we don't realize what it's taking away until it's too late.
Link to comment
Share on other sites

×
×
  • Create New...